# SDR CA111003002

- Difficulty date: October 1, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Beech 99
- Aircraft time: 35,383 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 9981005765
- Condition: Failed
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) ON TAKEOFF SELECTED GEAR UP.  HEARD GRINDING FROM THE MOTOR AND THEN GEAR STOPPED HALFWAY (WHICH WE COULD SEE) TRIED TO SELECT GEAR DOWN AND NOTHING HAPPENED.  CONFIRMED ALL CIRCUT BREAKERS ARE IN.  MANUALLY EXTENDED GEAR.  DURING MANUAL EXTENSION THE HANDLE WAS GRINDING ALOT AND FELT LIKE IT WAS SLIPPING.  THIS ACTUATOR WAS REMOVED FROM THE ACFT 22 HOURS PRIOR TO THE ABOVE SNAG, THE ACTUATOR WAS DISASEMBLED LUBRICATED, ASSEMBLED AND HAD THE END PLAY CHECK COMPLETED IAW AD72-10-04.  UPON DISSASEMBLE OF THE ACUATOR IT WAS FOUND THAT BOTH DRIVE AND DRIVEN GEARS WERE STRIPPED.  AS WELL UPON REMOVAL OF THE BEARING, THE INNER AND OUTER RACE SEPARATED FROM EACH OTHER AND THE BALL BEARINGS DROPPED OUT OF THE CAGE.  WE ARE UNABLE TO DETERMINE IF THIS WAS A CASE OF IMPROPPER ASSY OR, IF IT WAS SIMPLY THE ACTUATORS TIME TO FAIL.
